Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 24, 2015, 1:39 AM CDT for Martin County, Watonwan County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2015, 1:39 AM CDT (06:39 UTC)
- Expired
- Jul 24, 2015, 2:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
Counties Martin County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 138 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564
WWUS83 KMPX 240639
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
139 AM CDT FRI JUL 24 2015
MNZ074-075-082-083-091-240715-
WATONWAN-BROWN-BLUE EARTH-NICOLLET-MARTIN-
139 AM CDT FRI JUL 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARTIN...WESTERN BLUE
EARTH...WATONWAN...SOUTHEASTERN BROWN AND SOUTHEASTERN NICOLLET
COUNTIES THROUGH 215 AM CDT...
AT 138 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SEARLES TO NEAR JACKSON IN JACKSON COUNTY...AND
MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW ULM...FAIRMONT...ST. JAMES...LAKE CRYSTAL...MADELIA...SHERBURN...
TRUMAN...NICOLLET...TRIMONT...WELCOME...COURTLAND AND BUTTERFIELD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 106.
U.S. HIGHWAY 14 NEAR MILE MARKER 103...AND BETWEEN MILE MARKERS 105
AND 126.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 38 AND 42...AND BETWEEN MILE
MARKERS 45 AND 48.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4350 9485 4396 9486 4431 9465 4435 9400
4350 9445
TIME...MOT...LOC 0638Z 261DEG 35KT 4425 9449 4369 9496
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 24, 12:10 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 24, 12:10 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1210 AM CDT FRI JUL 24 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 332 CDT THU JUL 23 2015 CONFIDENCE IS INCREASING ON A COMPLEX OF STORMS MOVING FROM EASTERN NORTH DAKOTA LATE THIS EVENING TO THE TWIN CITIES BEFORE DAYBREAK FRIDAY. MUCH OF THE ACTIVITY OVERNIGHT IS EXPECTED ALONG AND NORTH OF I-94...WHICH IS ALIGNED WELL WITH THE 850-300MB THICKNESS AS WELL AS AT THE NOSE OF THE LOW LEVEL MOISTURE TRANSPORT. COMPLICATING MATTERS IS THE POTENTIAL FOR SEPARATE CONVECTION TO DEVELOP ACROSS WEST CENTRAL AND SOUTHWEST MN AROUND MIDNIGHT AND THEN PUSH EAST INTO THE SOUTH METRO AND SOUTH CENTRAL AREAS OF MN BEFORE DAYBREAK AS WELL. THIS CONVECTION IS ALONG THE LEADING EDGE OF THE MID LEVEL THETA-E ADVECTION. THE NORTHERN CONVECTION HAS SUPPORT FROM JUST ABOUT ALL OF THE CAMS WITH LIKELY TO CATEGORICAL POPS IN PLACE IN THE FORECAST. IN ADDITION...THE CAMS SUGGEST BOWING SEGMENTS WITH DAMAGING WINDS POSSIBLE...ESPECIALLY FROM CENTRAL MN TO NORTHWEST OF THE METRO. THE DAMAGING WINDS ARE MENTIONED IN THE FORECAST AS WELL. THE WESTERN AND SOUTHERN CONVECTION IS MORE IFFY AND LOW CHANCE POPS COVER THIS. THE CONVECTION EXPECTED TO BE OVER THE METRO EARLY FRIDAY MORNING SHOULD TURN MORE SOUTHERLY AS THE MORNING PROGRESSES... POTENTIALLY ENDING UP OVER EASTERN IA BY AFTERNOON. THE NORTHERN FRINGES OF THE ACTIVITY WOULD PASS ACROSS WEST CENTRAL WI BY MID MORNING. HENCE...LIKELY TO CATEGORICAL POPS CONTINUE FOR A FEW HOURS IN THE MORNING ACROSS EAST CENTRAL MN AND WEST CENTRAL WI. IN ADDITION...A COLD FRONT WILL BE MOVING ACROSS MN ON FRIDAY...REACHING THE TWIN CITIES LATE IN THE AFTERNOON. THE FRONT SHOULD BE EAST AND SOUTH OF THE FA BY MIDNIGHT FRIDAY NIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT FRIDAY AFTERNOON... BUT THE CAMS ARE MORE INTERESTED IN REDEVELOPMENT FRIDAY AFTERNOON OVER NEBRASKA AND IOWA. CONFIDENCE ON THE HIGH TEMPERATURE FORECAST FOR FRIDAY IS LOW DUE TO THE POSSIBILITY FOR EXTENSIVE LOW CLOUD CEILINGS AHEAD OF THE COLD FRONT. HIGHS ARE FORECAST TO RANGE FROM THE MIDDLE 80S ACROSS CENTRAL MN AND WEST CENTRAL WI TO AROUND 90 OVER SOUTHWEST MN BUT THIS WOULD BE TOO WARM IF THE CEILINGS LAST PAST MIDDAY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 332 PM CDT THU JUL 23 2015 THINGS LOOK TO BE FAIRLY ACTIVE FOR AT LEAST THE FIRST SEVERAL DAYS OF THE EXTENDED PERIOD. IN THE BIG PICTURE... THE BROAD UPPER RIDGE OVER THE CENTER OF THE COUNTRY LOOKS TO SHIFT WESTWARD BY THE WEEKEND... WITH THAT OCCURRING AFTER A STRONG SHORTWAVE FORCES ITS WAY THROUGH THE RIDGE AND ACROSS THE NORTHERN CONUS/SOUTHERN CANADA IN THE MONDAY THROUGH WEDNESDAY TIME FRAME. THAT SHORTWAVE FEATURE IS CURRENTLY IN THE GULF OF ALASKA... AND THE GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON ITS EVOLUTION THROUGH THE PERIOD... AS WELL AS THE OVERALL LARGE SCALE MASS FIELDS. GIVEN THE DECENT AGREEMENT... A CONSENSUS APPROACH BLENDING THE GFS/ECMWF/GEM WAS GENERALLY USED FOR THE FORECAST. HOWEVER... THERE ARE SOME SIGNIFICANT DIFFERENCES IN THE MODEL GUIDANCE DETAILS... EVEN IN THE EARLY PORTION OF THE EXTENDED PERIOD ON SUNDAY WHEN THE NAM GUIDANCE IS ALSO AVAILABLE. WE MAY HAVE SOME LINGERING SHRA/TSRA TOMORROW EVENING ALONG/BEHIND THE COLD FRONT... THEN HIGH PRESSURE LOOKS TO BUILD IN AND GIVE US OUR BEST DAY OF THE WEEKEND ON SATURDAY. LATE SATURDAY NIGHT AND SUNDAY IS WHEN THINGS GET MORE INTERESTING AS MOISTURE AND INSTABILITY LIFT BACK INTO THE REGION. THE NAM/GFS ARE MARKEDLY DIFFERENT FROM THE ECMWF DURING THE SATURDAY NIGHT/SUNDAY TIME FRAME... DEVELOPING ELEVATED CONVECTION SATURDAY NIGHT WELL NORTH OF WHERE THE ECMWF INDICATES IT OCCURRING. THIS HAS A MAJOR IMPACT ON SUNDAY... WITH THE MAIN WARM FRONTAL BOUNDARY NEAR THE TWIN CITIES IN THE NAM/GFS... BUT DISPLACED WELL SOUTH OVER SOUTHERN IOWA IN THE ECMWF. THE ECMWF DOES HAVE A BOUNDARY IN OUR AREA... BUT KEEPS THE BEST LOW LEVEL DEWPOINTS SOUTH OF ITS BOUNDARY IN IOWA WHICH IS HELD IN PLACE BY THE CONVECTION IT BRINGS ACROSS NEBRASKA AND IOWA SATURDAY NIGHT. AT THIS POINT THERE IS NOTHING DEFINITIVE TO SUGGEST WHICH EVOLUTION MIGHT BE CORRECT... SO OTHER THAN INCREASING POPS FROM THE SOUTHWEST TO NORTHEAST SATURDAY NIGHT INTO SUNDAY AND SUNDAY EVENING... IT IS TOUGH TO SAY MUCH ABOUT SEVERE WEATHER OR HEAVY RAIN POTENTIAL IN OUR AREA. THE NAM IS THE MOST BULLISH ON SEVERE WEATHER POTENTIAL SUNDAY AFTERNOON/EVENING... WITH DEEP LAYER SHEAR AOA 40KT... 0-1KM SHEAR AOA 30KT... LCL HEIGHTS AOB 1000M... AND MLCAPE AOA 2500 J/KG ALONG AND SOUTH OF THE WARM FRONTAL BOUNDARY AND NEAR THE EDGE OF THE IMPLIED CAP WITH 700MB TEMPERATURES RISING ABOVE 12C JUST TO THE WEST. THE GFS IS SIMILAR AND EVEN SLIGHTLY MORE AGGRESSIVE WITH THE INSTABILITY... BUT IS NOT SUGGESTING NEARLY AS MUCH SHEAR IN THE LOW LEVELS. THE ECMWF IS REDUCED IN BOTH THE INSTABILITY AND SHEAR GIVEN ITS PSEUDO DUAL-WARM FRONT SETUP. IN ANY EVENT... IS CERTAINLY SOMETHING TO BEAR WATCHING OVER THE NEXT COUPLE OF DAYS. WILL KEEP SOME LOW CHANCE POPS GOING ON MONDAY GIVEN THE BOUNDARY LINGERING IN THE AREA ALONG WITH PLENTY OF INSTABILITY. HOWEVER... IT DOES APPEAR THAT WE SHOULD BE CAPPED... SO ANY STORM DEVELOPMENT SHOULD BE PRETTY ISOLATED. BETTER CHANCES FOR SHRA/TSRA RETURN ON TUESDAY AS THE RIDGE-FLATTENING UPPER SHORTWAVE MOVES INTO THE NORTHERN PLAINS AND HELPS DRIVE A COLD FRONT ACROSS OUR AREA TUESDAY AFTERNOON/EVENING. THE BEST UPPER FORCING AND DEEP LAYER SHEAR LOOK TO BE OFF TO OUR NORTH... BUT PLENTY COULD CHANGE BETWEEN NOW AND THEN... SO IT IS ALSO A SYSTEM TO KEEP AN EYE ON FOR THE POSSIBILITY OF SEVERE WEATHER. GIVEN MODEL UNCERTAINTY IN DETAILS THAT FAR INTO THE FORECAST... THE CWASP WHICH MAINLY CONSIDERS MASS FIELDS AND MORE FORECASTABLE CONVECTIVE PARAMETERS... SUGGESTS THE BEST POTENTIAL WILL BE NORTH OF OUR AREA... BUT DOES HAVE SOME MODERATE PROBABILITIES OVER OUR AREA WHEN USING THE GFS TO DO THE CALCULATIONS. WE LOOK TO DRY OUT AFTER FROPA TUESDAY NIGHT... AND DON/T SEE ANY SIGNAL OF SIGNIFICANCE TO INCLUDE A MENTION OF PCPN AFTER THAT POINT THROUGH THURSDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1205 AM CDT THU JUL 23 2015 TSRA ARE DEVELOPING AND PROGRESSING EASTWARD AS OF 12 AM ACROSS WESTERN AND SW MN. BASED ON THE CURRENT RADAR TRENDS...KSTC/KAXN WILL SEE TSRA THRU 8-10Z...WITH KRWF BETWEEN 6-8Z. KRNH/KEAU WILL LIKELY SEE THE ACTIVITY TOWARD 11-13Z WITH A SHORT PERIOD OF MVFR CIGS...BUT VSBY COULD BE REDUCED TO 1SM OR LESS FOR A 5-10 MIN PERIOD. MOST OF THE ACTIVITY WILL BE S/SE OF MPX CWA BY 14-15Z...WITH REDEVELOPMENT POSSIBLY AFT 21Z NEAR KEAU. CONFIDENCE IS HIGH ON TSRA ACTIVITY BASED ON CURRENT RADAR AND ATMOSPHERIC CONDS TONIGHT. WINDS WILL BECOME SW/W BY THE LATE MORNING IN WESTERN MN...AND IN THE EARLY AFTN IN EC MN. KMSP... CURRENT RADAR TRENDS HAVE SHRA/TSRA NEAR THE TERMINAL BY 8-9Z...BUT WEAKENING AS IT MOVES INTO MORE STABLE AIR. HOWEVER...ADDITIONAL TSRA ARE EXPECTED AFT 10Z FOR A FEW HRS WHICH COULD BE LOCALLY STRONG WITH GUSTY WINDS AND LOW VSBY FOR A 5-10 MIN PERIOD. WILL CONTINUE THE SAME TREND AS BEFORE WITH THE BULK OF THE TSRA BETWEEN 10-13Z...WITH WINDS BECOMING SW BY 17Z...THEN NW BY EARLY/MID AFTN. /OUTLOOK FOR KMSP/ SAT...VFR. LIGHT AND VARIABLE WINDS. SUN...MAINLY VFR. CHC MVFR SHRA/TSRA. WINDS SE 5-10 KTS. MON...MAINLY VFR. SLGT CHC MVFR SHRA/TSRA. WINDS SE 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && UPDATE...JPC SHORT TERM...RAH LONG TERM... AVIATION...JLT
Hazardous weather outlook, Jul 24, 12:00 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1200 AM CDT FRI JUL 24 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250500- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1200 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH SUNRISE. A FEW OF THE STORMS COULD BE SEVERE TO THE NORTH AND WEST OF THE TWIN CITIES AND CONTAIN DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY ON FRIDAY...ESPECIALLY IN THE MORNING. A FEW OF THE STORMS COULD BE SEVERE FROM THE TWIN CITIES ON EAST AND SOUTH AND CONTAIN DAMAGING WINDS. IT WILL BE WARM AND HUMID ON FRIDAY AS WELL. HEAT INDICES IN THE LOWER TO MIDDLE 90S ARE POSSIBLE. MORE THUNDERSTORMS ARE EXPECTED FROM SUNDAY THROUGH TUESDAY. CHECK FUTURE OUTLOOKS FOR DETAILS ABOUT THE SEVERE WEATHER POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING.
In the hours before
Special weather statement, Jul 23, 11:27 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1127 PM CDT THU JUL 23 2015
MNZ041-048-049-055-057-240515-
STEARNS-KANDIYOHI-DOUGLAS-POPE-SWIFT-
1127 PM CDT THU JUL 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN STEARNS...
POPE...DOUGLAS...NORTHWESTERN KANDIYOHI AND NORTHEASTERN SWIFT
COUNTIES THROUGH 1215 AM CDT...
AT 1126 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HOLMES CITY TO NEAR SWIFT FALLS...AND MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...GLENWOOD...OSAKIS...STARBUCK...BROOTEN...BELGRADE...
CARLOS...BRANDON...LOWRY...KENSINGTON...HOLMES CITY AND LEAF VALLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 89 AND 115.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 143 AND 152.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4584 9513 4578 9514 4577 9510 4542 9490
4526 9547 4584 9576 4587 9575 4611 9544
4611 9529
TIME...MOT...LOC 0426Z 231DEG 26KT 4585 9565 4534 9536
JPCSpecial weather statement, Jul 24, 12:11 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1211 AM CDT FRI JUL 24 2015
MNZ042-043-049-057-058-240600-
STEARNS-MORRISON-KANDIYOHI-MEEKER-TODD-
1211 AM CDT FRI JUL 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STEARNS...MEEKER...
SOUTHWESTERN MORRISON...EASTERN KANDIYOHI AND TODD COUNTIES
THROUGH 100 AM CDT...
AT 1210 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NELSON TO NEAR ELROSA TO 6 MILES SOUTHWEST OF
ATWATER...AND MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...SAUK CENTRE...COLD SPRING...MELROSE...LONG PRAIRIE...
COLLEGEVILLE...ALBANY...ROCKVILLE...PAYNESVILLE...OSAKIS...RICHMOND
AND AVON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 115 AND 159.
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 80 AND 107.
U.S. HIGHWAY 8 IN MINNESOTA NEAR MILE MARKER 6.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 149 AND 200.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4623 9476 4572 9437 4513 9428 4494 9490
4547 9501 4566 9515 4602 9515 4606 9514
TIME...MOT...LOC 0510Z 242DEG 28KT 4593 9523 4551 9492 4505 9483
JPCSpecial weather statement, Jul 24, 1:00 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
100 AM CDT FRI JUL 24 2015
MNZ049>051-058-059-066-240700-
STEARNS-SHERBURNE-WRIGHT-MCLEOD-BENTON-MEEKER-
100 AM CDT FRI JUL 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN STEARNS...
MEEKER...NORTHERN MCLEOD...WESTERN WRIGHT...NORTHWESTERN SHERBURNE
AND BENTON COUNTIES THROUGH 200 AM CDT...
AT 1259 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HOLDINGFORD TO NEAR WATKINS TO NEAR LAKESIDE...
AND MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...HUTCHINSON...SARTELL...SAUK RAPIDS...LITCHFIELD...WAITE
PARK...ST. JOSEPH...BECKER...COLD SPRING...COLLEGEVILLE...ANNANDALE
AND MONTROSE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 143 AND 189.
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 158 AND 198.
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 98 AND 128.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4550 9378 4490 9406 4480 9450 4489 9450
4489 9468 4523 9453 4574 9468 4578 9460
4578 9428 4582 9434 4582 9389
TIME...MOT...LOC 0559Z 241DEG 27KT 4571 9458 4527 9445 4482 9465
JPCSpecial weather statement, Jul 24, 1:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
139 AM CDT FRI JUL 24 2015
MNZ074-075-082-083-091-240715-
WATONWAN-BROWN-BLUE EARTH-NICOLLET-MARTIN-
139 AM CDT FRI JUL 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARTIN...WESTERN BLUE
EARTH...WATONWAN...SOUTHEASTERN BROWN AND SOUTHEASTERN NICOLLET
COUNTIES THROUGH 215 AM CDT...
AT 138 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SEARLES TO NEAR JACKSON IN JACKSON COUNTY...AND
MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW ULM...FAIRMONT...ST. JAMES...LAKE CRYSTAL...MADELIA...SHERBURN...
TRUMAN...NICOLLET...TRIMONT...WELCOME...COURTLAND AND BUTTERFIELD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 106.
U.S. HIGHWAY 14 NEAR MILE MARKER 103...AND BETWEEN MILE MARKERS 105
AND 126.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 38 AND 42...AND BETWEEN MILE
MARKERS 45 AND 48.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4350 9485 4396 9486 4431 9465 4435 9400
4350 9445
TIME...MOT...LOC 0638Z 261DEG 35KT 4425 9449 4369 9496
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:27 PM CDT | Special Weather Statement | MPX | Douglas, Pope | 48 min |
| Jul 24, 12:11 AM CDT | Special Weather Statement | MPX | Meeker, Stearns, Todd | 49 min |
| Jul 24, 1:00 AM CDT | Special Weather Statement | MPX | Benton, Meeker, Stearns, Wright | 60 min |
| Jul 24, 1:30 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 45 min |
| Jul 24, 2:11 AM CDT | Special Weather Statement | MPX | Morrison, Stearns, Todd | 49 min |
| Jul 24, 2:25 AM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens | 35 min |
| Jul 24, 3:00 AM CDT | Special Weather Statement | MPX | Freeborn, Goodhue, Rice, Steele | 60 min |
| Jul 24, 3:05 AM CDT | Special Weather Statement | MPX | Meeker, Wright | 55 min |
| Jul 24, 3:07 AM CDT | Special Weather Statement | MPX | Meeker, Wright | 53 min |
| Jul 24, 3:37 AM CDT | Special Weather Statement | MPX | Meeker, Pope, Stearns | 3 hr |
| Jul 24, 3:54 AM CDT | Special Weather Statement | MPX | Hennepin, Wright | 66 min |
| Jul 24, 4:04 AM CDT | Special Weather Statement | MPX | Le Sueur, Waseca | 41 min |
| Jul 24, 4:18 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca | 22 min |
| Jul 24, 4:32 AM CDT | Special Weather Statement | MPX | Carver, Scott | 58 min |
| Jul 24, 4:36 AM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker, Pope, Stearns, Swift, Wright | 6 hr |
| Jul 24, 5:18 AM CDT | Special Weather Statement | MPX | Le Sueur | 57 min |
| Jul 24, 5:51 AM CDT | Special Weather Statement | MPX | Waseca | 54 min |
| Jul 24, 6:37 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Freeborn, Steele, Waseca | 53 min |
| Jul 24, 6:54 AM CDT | Tornado Warning | MPX | Freeborn, Steele | 21 min |
| Jul 24, 7:11 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 49 min |
| Jul 24, 7:32 AM CDT | Special Weather Statement | MPX | Freeborn | 58 min |
| Jul 24, 4:51 PM CDT | Special Weather Statement | MPX | Mille Lacs | 24 min |
| Jul 24, 5:18 PM CDT | Special Weather Statement | MPX | Kanabec | 57 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.